MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43823
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: p050017/s002 and s003.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
After crossing the lesion, physician used jetstream atherectomy and used a 6mm balloon for pre-dilatation, then the zilver stent was prepped per ifu and advanced over the rosen wire past the lesion, he removed the safety lock and attempted to deploy the stent, but felt a lot of resistance and stent wouldn¿t deploy with ease, he decided to remove the undeployed zilver stent and used a different stent, epic from boston scientific, through the same sheath and over the same wire, the epic stent deployed with no resistance.Patient is okay and did not need any additional procedures.Physician commented that the bifurcation was steep and that there may have been a kink in the sheath because of the bifurcation being so steep, but also commented that he didn¿t experience the same issue with the epic stent as he did with the zilver, so he¿s not sure if the stent was defective and wants to return it for further investigation."i have the contaminated stentbin my possession.Please send me an rga with a pre-paid return label so i can ship it back." fda mdr reporting required: conservative assessment until device is evaluated.Event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent kinking during implantation'.No adverse effects to the patient have been reported as occurring.This complaint report does not meet the requirements of an adverse reaction/device defect report as per 21 cfr part 814.82 (a)((9).
 
Event or Problem Description
This report is being submitted as a cancellation report, no visual defects on the device were noted during evaluation.A low risk failure mode has been assigned based on the deployment issue.No reporting malfunction precedence exists for this issue.
 
Additional Manufacturer Narrative
Pma/510(k)#: p050017/s002 and s003.This report is being submitted as a cancellation report, no visual defects on the device were noted during evaluation.A low risk failure mode has been assigned based on the deployment issue.No reporting malfunction precedence exists for this issue.Device evaluation: the ziv6-35-125-6-80 device of lot number: c1590801 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 09jan2020.The returned device lab examination findings and observations can be referred through attached photos.There was no visual defects observed.The stent was deployed with some resistance.Possible blockage with blood.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the device being blocked with biological matter.
 
Additional Manufacturer Narrative
 
Event or Problem Description
As reported to customer relations: "· customer (b)(6).· physician: dr.(b)(6).· date of procedure: (b)(6) 2019.Patient info: unavailable.I was made aware of this event late on 11/19/19 and discussed details with the physician on 11/20/19.Type of procedure: distal sfa stent.· products: g43823 lot: c1590801.· stent was not deployed in the patient and is available for return.· please sens no charge replacement to customer attention to (b)(6).· acknowledgment letter and follow up to be sent to me and i¿ll follow up with physician.· event: through a 7fr 45cm ansel sheath and over a rosen wire, physician attempted to deploy the zilver stent g43823 in the distal sfa but stent did not deploy.The area to be stented was not calcified nor tortuous.After crossing the lesion, physician used jetstream atherectomy and used a 6mm balloon for pre-dilitation, then the zilver stent was prepped per ifu and advanced over the rosen wire past the lesion, he removed the safety lock and attempted to deploy the stent, but felt a lot of resistance and stent wouldn¿t deploy with ease, he decided to remove the undeployed zilver stent and used a different stent, epic from boston scientific, through the same sheath and over the same wire, the epic stent deployed with no resistance.Patient is okay and did not need any additional procedures.Physician commented that the bifurcation was steep and that there may have been a kink in the sheath because of the bifurcation being so steep, but also commented that he didn¿t experience the same issue with the epic stent as he did with the zilver, so he¿s not sure if the stent was defective and wants to return it for further investigation.I have the contaminated stentbin my possession.Please send me an rga with a pre-paid return label so i can ship it back." fda mdr reporting required: conservative assessment until device is evaluated.Event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent kinking during implantation'.No adverse effects to the patient have been reported as occurring.This complaint report does not meet the requirements of an adverse reaction/device defect report as per 21 cfr part 814.82 (a)((9).

Brand Name
ZILVER 635 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9472529
Report Number3001845648-2019-00719
Device Sequence Number16792600
Product Code NIO
UDI-Device Identifier10827002438238
UDI-Public(01)10827002438238(17)220304(10)C1590801
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2022
Device Model NumberG43823
Device Catalogue NumberZIV6-35-125-6-80
Device Lot NumberC1590801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2020
Was the Report Sent to FDA? No
Distributor Facility Aware Date11/18/2019
Event Location Hospital
Initial Date Received by Manufacturer 11/21/2019
Supplement Date Received by Manufacturer11/21/2019
11/21/2019
Initial Report FDA Received Date12/16/2019
Supplement Report FDA Received Date01/14/2020
02/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1